Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 16, NWS Louisville, KY

March 28, 2009Butler County, Logan County, Warren County, Kentucky

NWS Louisville, KY issued this tornado warning at Mar 28, 2009, 6:09 PM CDT for Butler County, Logan County, Warren County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 6:09 PM CDT (23:09 UTC)
Expired
Mar 28, 2009, 6:45 PM CDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Butler County, KY, Logan County, KY, Warren County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:23 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 282309
TORLMK
KYC031-141-227-282345-
/O.NEW.KLMK.TO.W.0016.090328T2309Z-090328T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 645 PM CDT...

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AUBURN...
  MOVING NORTH AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  HADLEY AROUND 625 PM CDT...
  SUGAR GROVE AROUND 630 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY.

LAT...LON 3719 8686 3713 8645 3683 8671 3687 8688
TIME...MOT...LOC 2309Z 198DEG 32KT 3693 8674

$$

MJ
4 follow-up statements
000 
WWUS53 KLMK 282318
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SAT MAR 28 2009

KYC031-141-227-282345-
/O.CON.KLMK.TO.W.0016.000000T0000Z-090328T2345Z/
BUTLER KY-WARREN KY-LOGAN KY-
618 PM CDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN LOGAN...NORTHWESTERN WARREN AND SOUTHERN BUTLER
COUNTIES...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
HADLEY...OR ABOUT 14 MILES WEST OF BOWLING GREEN...MOVING NORTH AT 35
MPH.

THE TORNADO WILL BE NEAR...
  SUGAR GROVE AND HADLEY AROUND 625 PM CDT...
  RICHARDSVILLE AND SOUTH HILL AROUND 635 PM CDT...

THIS STORM CONTAINS VERY STRONG ROTATION AND MAY PRODUCE A TORNADO 
AT ANY TIME. SEEK SHELTER NOW


A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY.

LAT...LON 3719 8686 3713 8645 3683 8671 3687 8688
TIME...MOT...LOC 2318Z 198DEG 32KT 3700 8669

$$

MJ
000 
WWUS53 KLMK 282324
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT SAT MAR 28 2009

KYC031-141-227-282345-
/O.CON.KLMK.TO.W.0016.000000T0000Z-090328T2345Z/
BUTLER KY-WARREN KY-LOGAN KY-
624 PM CDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN LOGAN...NORTHWESTERN WARREN AND SOUTHERN BUTLER
COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE A 
POSSIBLE TORNADO NEAR SUGAR GROVE.  THIS STORM WAS MOVING 
NORTH-NORTHEAST AT 35 MPH.  

THE COMMUNITIES OF NEEDMORE AND WOODBURY ARE IN THE PATH OF THIS 
STORM.  IF YOU LIVE IN SOUTHERN BUTLER COUNTY SEEK SHELTER NOW.  
THIS STORM MAY PRODUCE A TORNADO AT ANY TIME

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY.

LAT...LON 3719 8686 3713 8645 3683 8671 3687 8688
TIME...MOT...LOC 2318Z 198DEG 32KT 3700 8669

$$

MJ
000 
WWUS53 KLMK 282331
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT SAT MAR 28 2009

KYC141-282340-
/O.CAN.KLMK.TO.W.0016.000000T0000Z-090328T2345Z/
LOGAN KY-
631 PM CDT SAT MAR 28 2009

...THE TORNADO WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING 
FOR WESTERN KENTUCKY. 

LAT...LON 3719 8686 3713 8645 3698 8658 3706 8686
TIME...MOT...LOC 2330Z 198DEG 32KT 3710 8665

$$

KYC031-227-282345-
/O.CON.KLMK.TO.W.0016.000000T0000Z-090328T2345Z/
BUTLER KY-WARREN KY-
631 PM CDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN WARREN AND SOUTHERN BUTLER COUNTIES...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED JUST 
NORTHEAST OF SUGAR GROVE MOVING NORTH-NORTHEAST AT 35 MPH.

THERE HAVE BEEN SEVERAL REPORTS OF ROTATING WALL CLOUDS WITH THIS 
STORM AS WELL AS SEVERAL FUNNEL CLOUD REPORTS.  THE ROTATION IN THIS 
STORM IS STILL QUITE STRONG AND IS CAPABLE OF PRODUCING A TORNADO AT 
ANY TIME.  SEEK SHELTER NOW

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY.

LAT...LON 3719 8686 3713 8645 3698 8658 3706 8686
TIME...MOT...LOC 2330Z 198DEG 32KT 3710 8665

$$

MJ
000 
WWUS53 KLMK 282346
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT SAT MAR 28 2009

KYC031-227-282356-
/O.EXP.KLMK.TO.W.0016.000000T0000Z-090328T2345Z/
BUTLER KY-WARREN KY-
646 PM CDT SAT MAR 28 2009

...THE TORNADO WARNING FOR NORTHWESTERN WARREN AND SOUTHERN BUTLER
COUNTIES EXPIRES AT 645 PM CDT...

A TORNADO WARNING REMAINS IN EFFECT FOR FAR NORTHWEST WARREN COUNTY 
UNTIL 715 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WESTERN KENTUCKY.

LAT...LON 3719 8686 3713 8645 3698 8658 3706 8686
TIME...MOT...LOC 2331Z 198DEG 32KT 3711 8665

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 28, 5:43 PM CDT, 26 minutes earlier.

Area forecast discussion, Mar 28, 5:43 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT SAT MAR 28 2009

.MESOSCALE UPDATE...

RECENT RADAR IMAGERY SHOWING BAND OF SEVERE THUNDERSTORMS MOVING ENE
THROUGH WESTERN KENTUCKY.  IMPRESSIVE STORM SOUTHWEST OF HENDERSON
KENTUCKY CONTAINS STRONG ROTATION AND HAS EXHIBITED A NICE THREE
BODY SCATTER SPIKE IN THE REFLECTIVITY DATA SUGGESTING VERY LARGE
HAIL WITHIN THE STORM.  SHOULD THIS STORM HOLD ITS OWN...IT WILL
LIKELY IMPACT OUR FAR NORTHWEST PORTIONS OF OUR CWA WITHIN THE NEXT
60-90 MINUTES.

FURTHER SOUTH ALONG THE LINE...MORE LINEAR CONVECTION CONTINUES TO
DEVELOP.  SOME DISCRETE CELLS HAVE DEVELOPED JUST WEST OF NASHVILLE
METRO AND ARE MOVING NNE.  THESE WOULD IMPACT PORTIONS OF
LOGAN...SIMPSON AND BUTLER COUNTIES WITHIN THE NEXT 60-90 MINUTES AS
WELL.

ATMOSPHERE ACROSS WESTERN KY IS UNSTABLE WITH LATEST ANALYSIS
SHOWING SFC LIFTED INDICES OF -4 TO -5.  CAPES ARE RUNNING AROUND
50-700 J/KG WHILE BULK SHEAR IS IMPRESSIVE AOA 70KTS.  STORMS IN
WESTERN KY SHOULD CONTINUE TO MAINTAIN THEIR STRUCTURES AS THEY MOVE
INTO OUR SOUTHWESTERN AND WESTERN SECTIONS OF THE FA OVER THE NEXT
COUPLE OF HOURS.  SHEAR REMAINS QUITE IMPRESSIVE AND ANY STORM THAT
CAN DEVELOP SIGNIFICANTLY WILL LIKELY BE SEVERE WITH TORNADOES BEING
A THREAT.  AM ALSO A BIT CONCERNED WITH CONVECTION MOVING DUE NORTH
OUT OF TENNESSEE.  BASED ON THEIR CURRENT TRAJECTORIES...WE COULD BE
DEALING WITH STORM MERGERS AND SUB-MESOSCALE PROCESSES THAT COULD
QUICKLY PRODUCE SEVERE WEATHER.  WELL CONTINUE TO MONITOR CLOSELY.

.SHORT TERM (TONIGHT AND SUNDAY)...

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM EDT FOR SOUTH CENTRAL
KENTUCKY ALONG AND WEST OF INTERSTATE 65...AND SOUTH OF INTERSTATE
64.

ACTIVE WEATHER...WITH THE POSSIBILITY OF SEVERE
THUNDERSTORMS...POSSIBLE LATE THIS AFTERNOON OR THIS EVENING ACROSS
CENTRAL KENTUCKY AND...TO A LESSER EXTENT...ACROSS SOUTH CENTRAL
INDIANA AND THE BLUEGRASS REGION.

A DEEP VERTICALLY STACKED OCCLUDED LOW PRESSURE SYSTEM NOW ACROSS
NORTHERN ARKANSAS WILL MOVE NORTHEAST ACROSS SOUTHERN ILLINOIS BY
LATE THIS EVENING. A SHARP OCCLUDED FRONT/DRYLINE NOW ACROSS EASTERN
MISSISSIPPI WILL SWEEP NORTHEAST ACROSS CENTRAL KENTUCKY THIS
EVENING.

THE LATEST 12Z NAM IS IN AGREEMENT WITH EARLIER MODELS THAT OUR BEST
CHANCE FOR SEVERE STORMS WILL OCCUR WITHIN A NARROW 2 TO 4 HOUR
WINDOW THIS EVENING.

PARTIAL CLEARING ACROSS WESTERN TENNESSEE AND SOUTHERN KENTUCKY HAVE
ALLOWED TEMPERATURES TO RISE INTO THE UPPER 60S...AND SURFACE BASED
LIS HAVE FALLEN TO LESS THAN 0.  THIS OCCLUDED FRONT WILL SWING
NORTHEAST WILL ENTER SOUTH CENTRAL KENTUCKY AROUND 6 PM...AND EXIT
NORTH OF THE BLUEGRASS SHORTLY AFTER MIDNIGHT. STRONG UPPER AIR
DYNAMICS AND LINEAR FORCING JUST AHEAD OF THIS FRONT MAY ALLOW
CONVECTION TO DEVELOP...EITHER AS A BROKEN ARC OF INDIVIDUAL CELLS
OR IN SHORT CONVECTIVE LINE SEGMENTS. STRONG DIRECTIONAL WIND SHEAR
MAY ALLOW SOME STORMS TO ROTATE...BRINGING A THREAT OF LARGE
HAIL...AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES.
SURFACE-BASED INSTABILITY WILL BE QUITE A BIT LESS ACROSS SOUTHERN
INDIANA AND EAST OF INTERSTATE 65 LATER THIS EVENING...AND THE
SEVERE THREAT WILL TRANSITION TO LARGE HAIL AND PERHAPS ISOLATED
WIND DAMAGE OVER THESE AREAS LATER THIS EVENING.

LATER TONIGHT...ONCE THIS FRONT PASSED...MUCH COLDER AIR WILL POUR
IN FROM THE SOUTHWEST. BREEZY CONDITIONS WILL DEVELOP AFTER MIDNIGHT
AS WESTERLY WINDS INCREASE TO 15 TO 25 MPH. AFTER PERHAPS A COUPLE
OF HOURS OF CLEAR SKIES UNDER THIS STORMS DRY SLOT...LOW
WRAP-AROUND STRATO-CU WILL ARRIVE DURING THE PRE-DAWN HOURS.

SUNDAY WILL BE RAW AND BLUSTERY...WITH SCATTERED LIGHT RAIN SHOWERS
AND HIGHS REMAINING STEADY IN THE LOWER 40S. FORECAST SOUNDINGS
INDICATE SNOW DOWN BELOW 2000 FEET. OUR WARMISH SURFACE TEMPERATURES
WILL LIKELY KEEP ANY PRECIP ALL RAIN...WITH PERHAPS A FEW SNOW
FLAKES MIXED IN.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

FAIRLY PROGRESSIVE UPPER AIR FLOW LOOKS TO BE IN STORE THROUGH MUCH
OF THE EXTENDED FCST PD WITH SEVERAL OPPORTUNITIES FOR PRECIPITATION
DURING THE UPCOMING WEEK.

SUNDAY NIGHT THROUGH TUESDAY NIGHT...

AS PARENT SFC CYCLONE MOVES NE OF THE AREA SUNDAY NIGHT...CLOUDS
SHOULD RAPIDLY CLEAR FROM WEST TO EAST WITH MUCH OF THE REGION GOING
MOSTLY CLEAR BY MONDAY MORNING.  SUSTAINED COLD AIR ADVECTION WILL
HELP PUSH TEMPS DOWN INTO THE UPPER 20S TO AROUND 30 IN THE NORTH
WITH READINGS NEAR FREEZING ACROSS THE SOUTHERN HALF OF KY.  AFTER A
COLD START...COMBINATION OF MOSTLY SUNNY SKIES AND A SOUTHERLY WIND
RETURNING SHOULD ALLOW TEMPS TO RESPOND QUICKLY ON MONDAY. HIGHS
MONDAY AFTERNOON WILL LIKELY TOP OUT IN THE UPPER 50S TO AROUND 60
IN THE NORTH WITH LOWER 60S ACROSS THE SOUTHERN SECTIONS.
INCREASING CLOUDS AND SUSTAINED SOUTHWESTERLY FLOW WILL LIKELY KEEP
TEMPS FROM FALLING TOO MUCH MONDAY NIGHT.  LOWS FROM THE ENSEMBLE
MEANS SUGGEST READINGS IN THE LOWER 40S ACROSS THE NE SECTIONS TO
THE UPPER 40S ACROSS THE SOUTHWEST PORTIONS OF OUR FORECAST AREA.

ON TUESDAY...CLOUDS WILL CONTINUE TO INCREASE AS NEXT H5 WAVE AND
ASSOCIATED SFC CYCLONE MAKES A RUN FOR THE REGION.  OVERALL TRENDS
IN THE MODEL DATA ARE SOMEWHAT SLOWER THAN IN PREVIOUS RUNS.  SO
PLAN ON BACKING OFF POPS IN THE EAST SOMEWHAT FOR TUESDAY.  AT THIS
TIME...BASED ON THE 06Z ENSEMBLE RUNS...FEEL THAT BEST PROBABILITIES
OF PRECIPITATION WILL LIKELY BE TUESDAY AFTERNOON AND NIGHT AS SFC
FRONT MAKES ITS APPROACH.  SHOWERS AND THUNDERSTORMS WILL LIKELY
ACCOMPANY THIS SYSTEM.  06Z PROBABILISTIC FCSTS SUGGEST LIKELY POPS
FOR TUES AFTERNOON/EVE SO HAVE RAISED POPS SUBSTANTIALLY HERE.
PRE-FRONTAL CLOUDS MAY KEEP TEMPS DOWN A BIT WITH A GRADIENT OF
TEMPERATURE LIKELY SETTING UP.  FEEL THAT HIGHS IN THE LOW TO MID
60S FOR MUCH OF THE REGION SEEMS REASONABLE...BUT UPPER 60S IN THE
FAR EAST CANNOT BE RULED OUT ATTM.  LOWS TUE NIGHT SHOULD COOL BACK
DOWN INTO THE LOWER TO MID 40S.

WEDNESDAY THROUGH SATURDAY...

FOR THIS TIME PERIOD...12Z OP GFS AND 00Z EURO SOLUTIONS ARE IN GOOD
AGREEMENT UNTIL AROUND FRIDAY WHERE THEIR SOLUTIONS SHOW QUITE A
BIT OF SPREAD.  28/00Z AND 06Z GFS ENSEMBLES LEND GOOD SUPPORT HERE
AS WELL SO A GENERAL BLEND OF THE OP GFS/ENSEMBLES AND EURO WILL BE
USED.  FOR FRIDAY-SATURDAY...WILL STICK CLOSER TO THE 06Z GFS
ENSEMBLE FOR NOW.

BY 12Z WED...SFC COLD FRONT SHOULD BE CLEARING THE EASTERN PART OF
THE COMMONWEALTH.  COMPARED TO THE PREVIOUS FCST...THE 12Z GFS IS A
BIT MORE PROGRESSIVE THAN ITS 00Z AND 06Z RUNS...BUT MATCHES UP WELL
THE 00Z EURO SOLNS.  BASED ON THAT I FEEL THAT WE PROBABLY CAN GO
WITH A DRY FCST FOR WEDNESDAY AND WEDNESDAY NIGHT AS WEAK H5 RIDGE
AND SFC HIGH BUILD IN AND DRIFT THROUGH THE REGION.  COLD NW FLOW
ALOFT WILL LIKELY KEEP TEMPS DOWN A BIT ON WED WITH HIGHS IN THE MID
TO UPPER 50S AND OVERNIGHT LOWS IN THE UPPER 30S TO AROUND 40. NEXT
H5 WAVE LOOKS TO IMPACT THE REGION ON THURSDAY AFTERNOON/EVE
BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION.
STRONG RETURN FLOW AHEAD OF THE SYSTEM SHOULD ALLOW TEMPS TO SPIKE
UP INTO THE LOWER TO MID 60S EARLY THU AFTERNOON AND THEN FALL IN
THE POST FRONTAL WAKE.  BASED ON 06Z ENSEMBLE PROBABILITIES...HAVE
INCREASED POPS CHANCES UP A BIT GIVEN THE OVERALL CONTINUITY AND
AGREEMENT WITHIN THE ENSEMBLE.  TEMPS LOOK TO COOL OFF BY FRIDAY
MORNING WITH LOWS IN THE MID TO UPPER 30S.

FOR FRIDAY AND SATURDAY...MODEL SOLUTIONS BEGIN TO DIVERGE AS THE
EURO LEAVES A WASHED OUT FRONTAL BOUNDARY STRETCHED ACROSS THE LOWER
TO MID OHIO VALLEY. ON THE OTHER HAND...THE 06-12Z OP GFS PUSHES THE
FRONT WELL DOWN INTO THE NORTHERN GULF COAST STATES BEFORE LIFTING
BACK AS A WARM FRONT JUST OUTSIDE THE FCST PD.  FOR NOW HAVE LEANED
CLOSER TO THE 06Z GFS WHICH IS BASICALLY A COMPROMISE HERE.  GIVEN
THE UNCERTAINTY HAVE LEFT THE FCST DRY FOR FRI-SAT FOR NOW UNTIL WE
CAN SOME CLARITY WITHIN THE MODEL SOLUTIONS.  CURRENT THINKING IS
THAT FRIDAY WILL BE COOL AS WELL WITH HIGHS IN THE UPPER 50S IN THE
NORTH TO AROUND 60 IN THE SOUTH.  INCREASING SOUTHERLY FLOW AT THE
SFC AND ALOFT SHOULD ALLOW TEMPS TO WARM SIGNIFICANTLY AGAIN BY
SATURDAY WITH HIGHS IN THE LOW TO MID 60S IN THE NORTH AND UPPER 60S
ACROSS THE SOUTH.

&&

.AVIATION (00Z TAFS)...

LOW PRESSURE NEAR EVANSVILLE AT THE START OF THE PERIOD WILL REACH
DETROIT BY MORNING. THE PRIMARY COLD FRONT WILL BE EAST OF THE TAF
SITES BY 05Z...WITH A SECONDARY COLD FRONT TOMORROW AS THE LOW MOVES
OFF INTO CANADA.

THUNDERSTORM THREAT WILL EXIST ALONG AND AHEAD OF THE FIRST COLD
FRONT THIS EVENING. ONCE THE FRONT PASSES SCATTERED SHOWERS WILL
CONTINUE INTO TOMORROW. WILL TIME THE STORMS THIS EVENING AS BEST AS
POSSIBLE...AND KEEP VCSH IN FOR MUCH OF THE REST OF THE TAF PERIOD
IN WRAP-AROUND MOISTURE. COULD SEE A FEW SNOWFLAKES MIX IN WITH THE
RAIN AROUND DAWN SUNDAY BUT ANY FROZEN PRECIPITATION SHOULD BE OF
MINIMAL IMPACT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH THROUGH 9 PM FOR WEST CENTRAL KENTUCKY.
IN...NONE.

WEATHER.GOV/LOUISVILLE

MESOSCALE....MJ
SHORT TERM...JSD
LONG TERM....MJ
AVIATION.....13
Hazardous weather outlook, Mar 28, 3:00 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT SAT MAR 28 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT SAT MAR 28 2009 /300 PM CDT SAT MAR 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

A STRONG SURFACE LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN INDIANA
BY EARLY SUNDAY.

AN OCCLUDED FRONT WILL MOVE NORTHEASTWARD ACROSS KENTUCKY LATE THIS
AFTERNOON THROUGH LATE EVENING.

STRONG UPPER DYNAMICS COUPLED WITH LIMITED SURFACE INSTABILITY WILL
COMBINE TO PRODUCE A BROKEN LINE OF INDIVIDUAL STORMS OR BROKEN LINE
SEGMENTS JUST AHEAD OF THIS FRONT. DIRECTIONAL WIND SHEAR AND STRONG
MID LEVEL WINDS MAY ALLOW SOME OF THESE STORMS TO ROTATE...OR
PRODUCE BOW ECHOS WITHIN INDIVIDUAL LINE SEGMENTS. LARGE
HAIL...WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH ANY
STORMS. SEVERE STORMS WILL BE MOST LIKELY TO DEVELOP ACROSS SOUTH
CENTRAL KENTUCKY...WHERE PARTIAL BREAKS IN THE CLOUD COVER THIS
AFTERNOON WILL LEAD TO GREATER INSTABILITY.

THE PREFERRED TIME FOR ANY SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON INTO LATE-EVENING. STORMS WILL THEN TRACK TO THE
EAST-NORTHEAST BEFORE DIMINISHING IN INTENSITY AFTER SUNSET.

STAY TUNED FOR UPDATES AS SEVERE WEATHER CONDITIONS CAN CHANGE
RAPIDLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT. ANOTHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT. AS WITH ANY THUNDERSTORMS...GUSTY WINDS
AND LIGHTNING WILL BE THE  PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO
EARLY EVENING.

JSD

In the hours before

Local storm report, Mar 28, 5:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             ADAIRVILLE              36.67N 86.85W
03/28/2009  M1.00 INCH       LOGAN              KY   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, Mar 28, 6:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             RUSSELLVILLE            36.84N 86.89W
03/28/2009  M0.25 INCH       LOGAN              KY   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, Mar 28, 6:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             AUBURN                  36.87N 86.70W
03/28/2009  M0.50 INCH       LOGAN              KY   TRAINED SPOTTER

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 5:28 PM CDTSevere Thunderstorm WarningLMKLogan32 min
Mar 28, 5:42 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson33 min
Mar 28, 5:55 PM CDTTornado WarningLMKLogan, Simpson35 min
Mar 28, 5:58 PM CDTSevere Thunderstorm WarningLMKOhio32 min
Mar 28, 6:15 PM CDTSevere Thunderstorm WarningLMKHancock45 min
Mar 28, 6:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Ohio46 min
Mar 28, 6:42 PM CDTTornado WarningLMKButler, Edmonson, Warren33 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.